Jump to content

michi31

Member Since 30 Aug 2012
Offline Last Active Yesterday, 08:10 AM

#3442952 Chin Acne- Please Help?!

Posted by michi31 on 23 July 2014 - 09:39 AM

That's what i had. It is hormonal - you should look into Spiro.




#3436424 I Can't Stop Crying. Scarring From Cortisone Injection.

Posted by michi31 on 16 June 2014 - 07:59 AM

Check out the thread "cortisone atrophy - I'll show you cortisone atrophy" or something like that. Similar situation and lots of people chime in with their experiences. Some did saline injections and some it just filled in naturally. Don't worry so much - it will improve!




#3423873 Acne after stopping birth control pills

Posted by michi31 on 02 April 2014 - 07:56 AM

That's so interesting - I was on Lutera for years having no idea that it was one of the worst kinds for acne and I broke out terribly the whole time. I would also get night sweats on it - which is just very odd considering the estrogen should be more than your normal estrogen. But it is a low estrogen pill so maybe it's really not enough, or maybe your body doesn't receive it the same way. Even though it broke me out, when I went off I started breaking out more and in weird places after a few months. I'm now on Spiro and have been clear for a year.




#3419708 Another Spiro Log

Posted by michi31 on 11 March 2014 - 10:01 AM

I don't think there is any point in quitting the Spiro just to be on the antibiotic. That is not a long-term fix. It's good to do them both so that by the time you are done with the anti-biotic the Spiro will be working. I wouldn't quit the Spiro yet...it can take 6 months or so to work.




#3417058 Low Progesterone & High Androgens- Acne Culprit?!? Any Experience?

Posted by michi31 on 27 February 2014 - 12:34 PM

No problem! Feel free to message me anytime. Seems like we have some of the same issues (I'm 33 so we're about the same age too). I take oral prometrium 200mg 10 days out of the month and am on Vivelle Dot .1Mg patch every day. Because I am so much younger than the natural age of menopause I need a high dose of hormones to protect bone loss (and collagen loss I might add). I was recently diagnosed with osteopenia as a result of low estrogen.Therefore I am on the highest dose of estrogen available by patch. I am waiting for my hormone results to see if it's getting me up to a good enough level. I am only in my second month of hormone replacement and was terrified that it would break me out. Luckily the spiro seems to be blocking any extra androgens that may be circulating as a result.




#3408276 Thinking About Getting Off Of Birth Control Pill

Posted by michi31 on 16 January 2014 - 12:57 PM

JennaBean - I do think the Spiro will help, and it's great you've already put in the time so that it's working. Any crazy androgen activity that happens off the pill SHOULD be blocked by the Spiro. I'm actually really curious to know what happens, and please do let us know because it will be educational. I'm sort of in an opposite but similar boat because I'm going on hormone replacement (already started the estrogen patch and so far so good, but this Sunday I start cycling progesterone). I've been on Spiro a year so I'm hoping it will block any conversion of progesterone into testosterone. We are human science experiments!



Gosh I really hope so!! I'm thinking about starting the process in a month or two. But I will definitely document the journey.
I hope your hormone replacement goes well!! And yes, we are all definitely human science experiments! And honestly, I feel like all of us have more knowledge on acne than some derms do lol!

 

Thank you and I 1000% agree with that statement!




#3408255 Thinking About Getting Off Of Birth Control Pill

Posted by michi31 on 16 January 2014 - 12:21 PM

JennaBean - I do think the Spiro will help, and it's great you've already put in the time so that it's working. Any crazy androgen activity that happens off the pill SHOULD be blocked by the Spiro. I'm actually really curious to know what happens, and please do let us know because it will be educational. I'm sort of in an opposite but similar boat because I'm going on hormone replacement (already started the estrogen patch and so far so good, but this Sunday I start cycling progesterone). I've been on Spiro a year so I'm hoping it will block any conversion of progesterone into testosterone. We are human science experiments!




#3390585 Has Anyone Experienced Noticeable Hair Loss On Spironolactone?

Posted by michi31 on 25 October 2013 - 08:17 AM

If you are planning to get off in a year then I wouldn't even bother with it - it can take half that time or more to reach full effects. Also many studies have been done showing Spiro IS safe long-term. but it's good you got off with the hair loss issue!




#3390268 Should I Just Leave My Scars Alone Or Have Subcision Done?

Posted by michi31 on 23 October 2013 - 02:20 PM

In these pics, it's hard to tell that there is indented scarring. So no, I don't think it is noticeable. It just looks like some pores and red marks, which are no big deal. I think you are really wise to proceed with caution, I really do. You would feel 100X worse if things were to go wrong. I had a subcision to my worst scar on my chin and then had to battle for a few months to undo some negative side effects. If you ever feel bad or want to talk you can message me! But I think you are fine and should enjoy life.




#3387777 Pregnant With Pcos What Products Work

Posted by michi31 on 11 October 2013 - 08:59 AM

Ugh that is hard. Topicals don't work well with hormonal acne and when you're pregnant it's even worse. This happened to me and I was using finacea and clindamycin and honestly it did nothing. The only thing that stopped the acne was taking Keflex, which is a Category B antibiotic. I know a lot of people aren't comfortable with that though. I will say it's good to baby your acne. Remember it has to heal into normal skin and not scar, so treat it gently - no harsh, alcohol based products etc. Good luck.




#3374022 Heartbroken Over My Acne Reappearing.

Posted by michi31 on 12 August 2013 - 11:11 AM

You're not alone. I am a 32 year old female who still gets acne around my chin. It sucks - I have scarring now too. I understand about the kids situation - my daughter is only 1 but I'm already anticipating issues as she gets older. My husband is also wonderful and is the only thing getting me through this sometimes. So many times I just think why me? Have you tried spiro? That is really the go to med for us adult females.




#3374020 My Subcision

Posted by michi31 on 12 August 2013 - 11:08 AM

I think you look great and agree about taking it slowly. You don't seem to have many issues with your skin anymore so there is no rush. I am dealing with what looks like a raised line 4 weeks after my subcision. It's comprised of several lumps but really just looks like raised scarring. It looks bad and I'm hoping it will flatten out with time like yours did. Did you experience any lumpiness beyond the area treated? The bruising spread beyond the scar and now there is lumpiness there too in what was normal skin :(




#3372581 Getting Pregnant - What Can I Do For My Hormonal Acne?

Posted by michi31 on 07 August 2013 - 07:41 AM

I agree with the above posters, but would like to add that if pregnancy is really bad to you - like it was for me - they can prescribe the antibiotic Keflex to help with cysts. It helped me tremendously. They've been prescribing it to pregnant women for years and can even use it for infants, it's perfectly safe.




#3368486 Acne From Not Being Breastfed

Posted by michi31 on 23 July 2013 - 08:12 AM

I was breastfed for a long period of time and have hormonal acne. My husband was not breastfed and he has never had acne. Like anything, it's different for everyone.




#3366937 My Subcision

Posted by michi31 on 16 July 2013 - 07:30 PM

Well after a year of waiting it is finally my turn to start a thread on subcision. My subcision was yesterday so I'll update periodically. I only had one rolling scar on the right side of my chin done which is my biggest problem. I explained to the doctor I believe it is largely from cortisone atrophy but he still felt subcision was appropriate. I didn't hear any of the snapping sounds which worries me a little. I was expecting much worse but today I only have a small bruise with the needle mark being the most noticeable thing. This could be because I only had one part of my face done or because I was so freaking nervous in there about making things worse that he went lightly. We'll see how the healing progressed though. I'm also scared to suction right now as it is quite swollen and sore to the touch. It kind of grosses me out to think about doing it and I also worry about forming visible lumps. Thoughts on this?

I'd like to thank everyone on this site and especially all those that have helped me with my sometimes persistent questioning on treatment:)